Ask a doctor

Calcium Supplements to Reverse Botox Effects?

My Botox for crows feet was terrible. It was my first time and the results are uneven, I had bruising, which is still here after 11 days, and my smile is altered completely. I read that calcium supplements may help the Botox metabolize faster. Is this true?

Doctor Answers (8)

Botox; Will Calcium Supplements Reverse the Effects?

+2

Hi Anon,

Unfortunately, Calcium supplements will not reverse the effects of bad Botox. Tincture of time will, but you won't find it in any pharmacies (one of my patients once called me after a few days and said that he could not find it anywhere!).

Choose your injecting physician most carefully.

Be well.

Dr. P


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

You can wait it out

+1
The best way to reverse the effects of Botox is to just wait until the effects of your treatment wear off. This would take about 3-4 months, depending on the amount injected. You can also visit your injector again and see if something can be done to achieve the results you want. I'm sorry to hear you had a bad experience. 

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 70 reviews

Calcium will not help bad Botox

+1

If you are unhappy with the result of Botox in the crows feet, unfortunately, you will just have to wait it out. In 3-4 months, most of the effect should be gone. I am not sure how your smile is affected from Botox to the crows feet area.

I always tell new patients to come to the office 2 weeks after treatment to see if they are happy and if there are any asymmetries to treat. After that, the patients know what to expect and come in if they feel the need to do so.

You should call your doctor and see them to see if your concerns can be addressed. Good luck.

Sirish Maddali, MD
Portland Plastic Surgeon

You might also like...

Talk to your Doctor

+1

I am not aware of any evidence that there is any treatment that will reverse the effects of Botox. Fortunately you will start to see your old smile return in 3 to 4 months. If the major problem is asymmetry, then additional Botox may correct this problem. Warm packs to the bruises will help them resolve faster.

Robert M. Jensen, MD
Medford Plastic Surgeon
4.5 out of 5 stars 21 reviews

Botox is not a calcium channel blocker

+1

Anon,

There is no evidence to my knowledge that calcium supplements would have ANY impact on Botox effects. Botox does not work by blocking calcium. It blocks the release of a neurotransmitter from the nerve to the muscle that causes muscles to contract. This process has nothing to do with calcium. An experienced injector should be able to even out your result with further treatment. Good luck!

Kenneth R. Francis, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 32 reviews

The only thing is time

+1

With Botox, if you are not happy with the results, the only options are additional Botox to try and even out the asymmetry or time - as Botox always goes away. If the Botox injections for your crow's feet affected your smile, it may be that the Botox was injected too deep or too medial or may have migrated into the muscles which control your smile. This is not typical with crow's feet injections, but it is possible. Good luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Calcium supplements do not affect the longevity of BOTOX.

+1

If you're unhappy with the results of your BOTOX because one side doesn't look the same as the other, see your doctor for a dose adjustment.

I routinely check my BOTOX patients between 7 and 14 days after injection since asymmetries are common, and are easily remedied with an additional injection to the side that is still making crow's feet when you smile.

Best regards.

Eric M. Joseph, MD
West Orange Facial Plastic Surgeon
5.0 out of 5 stars 287 reviews

Doubt that calcium supplements help metabolize botox

+1

I haven't seen any published evidence that calcium supplements affect metabolism of Botox. I'm sorry to hear about your experience, in good hands Botox should work very well in that area. The good news is that the effect is temporary in any case.

Richard Baxter, MD
Seattle Plastic Surgeon
5.0 out of 5 stars 28 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.